Hail, Adair
- When
- July 23, 1:05 PM CST
- Where
- Adair County, 5 mi SW of Westville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.417, -95.133
18 thunderstorm wind, 7 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 23, 11:55 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT SAT JUL 23 2005 .DISCUSSION... FORECAST HAS BEEN UPDATED TO INCLUDE LOW CHANCE OF AFTERNOON THUNDERSTORMS ACROSS FAR EASTERN OKLAHOMA IN WESTERN ARKANSAS. CUMULUS FIELD HAS QUICKLY DEVELOPED ACROSS NORTHWEST ARKANSAS WHERE TEMPERATURES ARE CURRENTLY RUNNING UP TO 4 DEGREES WARMER THAN THIS TIME YESTERDAY. FORECAST SOUNDINGS AND CURRENT CAP STRENGTH SUGGEST CONVECTIVE TEMPERATURES WILL LIKELY BE REACHED...WITH AMPLE DRY AIR NOTED IN VAPOR IMAGERY HELPING ADD AN INCREASED RISK OF DOWNBURST WINDS COMPARED TO PREVIOUS DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 07 LONG TERM FORECASTER ID= 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT SAT JUL 23 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT SAT JUL 23 2005 ...HEAT ADVISORY IN EFFECT FOR TULSA COUNTY THROUGH SUNDAY AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...TULSA METROPOLITAN AREA. DISCUSSION... DANGEROUS HEAT INDICES ARE ONGOING THIS AFTERNOON ACROSS THE AREA...WITH WARM OVERNIGHT LOW TEMPERATURES ALLOWING FOR LIMITED RELIEF FROM THE HEAT. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED DURING THE UPCOMING DAYS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATER CHANCES WILL EXIST OVER THE HIGHER TERRAIN LOCATIONS...WITH STORMS LIKELY MOVING WESTWARD AFTER THEY DEVELOP. CONDITIONS APPEAR FAVORABLE FOR DAMAGING DOWNBURST WINDS WITH ANY SUSTAINED THUNDERSTORM. CONDITIONS SHOULD BE CLOSELY MONITORED AS THESE CONDITIONS OFTEN LEAD TO LIMITED WARNING LEAD TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED GIVEN THE LIMITED COVERAGE OF ANY SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...DANGEROUS HEAT INDEX POTENTIAL. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL INTO SUNDAY AND MONDAY...WITH DANGEROUS HEAT INDICES POSSIBLE INTO THE EARLY PART OF THE WEEK. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA BY LATE TUESDAY INTO WEDNESDAY WHICH WILL BRING COOLER TEMPERATURES. THUNDERSTORM CHANCES WILL ACCOMPANY THE FRONTAL PASSAGE...WITH ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE DURING THE LATTER HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY WORKERS SHOULD BE PREPARED TO RESPOND TO AN INCREASE IN HEAT RELATED ILLNESSES THROUGH EARLY WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT JUL 23 2005
OKZ069-231930-
ADAIR OK-
150 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 150 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF BARON...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...BARON...CHRISTIE...
PROCTOR AND WESTVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 47 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
18 thunderstorm wind, 7 hail, 1 lightning. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm winds estimated at 70 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
Thunderstorm winds estimated at 80 miles an hour blew part of a roof off a building. Numerous trees and large tree limbs were blown down as well.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm wind estimated at 60 mph blew down large tree limbs and a few large signs.
Thunderstorm winds estimated at 70 miles an hour blew down trees and damaged at chicken house.
Thunderstorm winds estimated at 80 miles an hour blew over a tractor trailer.
Thunderstorm winds estimated at 80 miles an hour caused damage in and just to the north of Depew. In Depew, the roof was blown off a house and numerous large tree limbs were blown down. One mile north of Depew, part of the roof of a barn was blown off, the front porch of a house was blown off, and numerous trees were damaged.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Two teenagers were struck by lightning when it struck a tree under which they were playing. Both teenagers went into cardiac arrest as a result of the strike but were revived and taken to the hospital. One of the teenagers later died (on October 11, 2005) from injuries and complications of those injuries. The other teenager was released after a prolonged period of hospitalization but must undergo extensive speech, physical, and occupational health therapy as a result of the lightning strike.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees and numerous large tree limbs, some of which fell on power lines resulting in power outages to as many as 15,000 homes.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down numerous large trees.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Tulsa | 2005-10-11 | 14 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464018, 5464019, 5464020, 5464021, 5464022, 5464024, 5464023, 5464338, 5464339, 5464340, 5463335, 5463336, 5464341, 5464344, 5463334, 5464342, 5464343, 5464348, 5464349, 5464350, 5464345, 5464346, 5464351, 5464347, 5464352, 5464353.